MAUDE Adverse Event Report: AV-ASAHI ASAHI GRANDSLAM PTCA GUIDE WIRE

AV-ASAHI ASAHI GRANDSLAM PTCA GUIDE WIRE
Catalog Number 14940-02
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical products: guide wire: angled glidewire sheath: 6fr destination, other: navicross crossing catheter.The analysis was performed by asahi intecc.Co.Ltd: investigation of the grand slam guide wire could not be conducted as it was unavailable.Although device investigation and lot history review of the subject grand slam guide wire could not be conducted, since all the shipped products were inspected in the production process for meeting the product specifications and release criteria, there was no indication of product deficiency.Based on the provided information, it was inferred that the reported vessel perforation was related to the anatomical condition and wire manipulation technique.(b)(4).
 
Event or Problem Description
It was reported that the patient presented with significant stenosis, occlusive thromboembolism, and critical limb ischemia in the left distal popliteal artery.A 6fr non-abbott sheath was advanced via right common femoral access, followed by advance of an angled non-abbott guide wire (with the aid of a non-abbott crossing catheter).A 0.014 asahi grand slam guide wire was then advanced to the left peroneal artery.Thrombectomy and angioplasty were performed to treat the pre-existing thromboembolism, however, the angioplasty resulted in distal embolization of thrombus in the posterior tibial and peroneal arteries; thus, thrombectomy was then performed in these vessels.A perforation in the left peroneal artery was then noted and was unable to be sealed with prolonged balloon inflation, and the peripheral vascular stents available were too large to deploy at this vessel site.In the opinion of the physician, the perforation was likely caused by a wire and it is possible that use of the grand slam guide wire may have contributed to this perforation.There were no device issues with the grand slam guide wire.Reportedly, the patient was elderly, not a candidate for surgical repair, and the bleeding would be nearly impossible to find or control secondary to the location.Thus, a 2.8 x 19 mm rx graftmaster covered stent system was advanced and the stent was deployed at 13 atmospheres, successfully sealing the perforation without adverse patient sequelae.No additional information was provided.

Brand Name
ASAHI GRANDSLAM PTCA GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-ASAHI
asahi intecc co. ltd med div
3-100 akatsuki-cho
seto 489-0 071
JA  489-0071
MDR Report Key6820675
Report Number3003775027-2017-00153
Device Sequence Number11143607
Product Code DQX
UDI-Device Identifier04547327055871
UDI-Public04547327055871
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K043422
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14940-02
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2017
Initial Report FDA Received Date08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight68